Elavil and Topamax together

Discussion in 'Fibromyalgia Main Forum' started by Cookie3, Nov 29, 2005.

  1. Cookie3

    Cookie3 New Member

    My doctor wants me to try taking both Elavil and Topomax together at night before bed. The Topomax should conteract the weight gain issues of the Elavil, but I just can't get past those horrible side effects, I feel like I am floating on a cloud, real woosy and very tired the next day. Maybe I should keep it up to see if it will eventually work. I have never given a drug more than a day to work, I am very impatient with results, I guess I should try to change. Thanks to everyone for the input on the side effects of Elavil, if anyone has any on Topomax, I would love to hear them too. Thanks again and take care, I remain Cookie3 from New Orleans.
  2. unbalanced

    unbalanced New Member

    I took Topomax at the beginning of my diagnosis, I felt like my mind was buzzing, & I also had the floating effect. After taking it for about a month, I started having breathing problems, my feet had swollen to the point that I couldn't wear my shoes this was during the month of November & I had to wear my flip-flops, I ended up feeling like I was having a heartattack, & one day had to call an ambulance because of all that was happening to my body, I was scared to death!! At the hospital I was given several tests, bloodwork,etc. It turned out that I was having an allergic reaction to the Topomax. I'm not saying you are having a reaction, but, my symptoms started out like what you have described, keep an eye on things & always listen to what your body is telling you!
  3. unbalanced

    unbalanced New Member

    I took Topomax at the beginning of my diagnosis, I felt like my mind was buzzing, & I also had the floating effect. After taking it for about a month, I started having breathing problems, my feet had swollen to the point that I couldn't wear my shoes this was during the month of November & I had to wear my flip-flops, I ended up feeling like I was having a heartattack, & one day had to call an ambulance because of all that was happening to my body, I was scared to death!! At the hospital I was given several tests, bloodwork,etc. It turned out that I was having an allergic reaction to the Topomax. I'm not saying you are having a reaction, but, my symptoms started out like what you have described, keep an eye on things & always listen to what your body is telling you!
  4. Jeanette62

    Jeanette62 New Member

    I started on 25 mg Topamax in Aug for migraines titrating up to 100 mg. Since I was already constantly fatigued it just seemed to add to it a little more and now I don't notice it at all. The Topamax is working well for me and I wouldn't stop it. I have had an increase in migraines recently and my doc wants to increase my dose, but I've been hesitant to start increasing it.

    I was dx with FMS in Sep and started on Nortriptyline first, but it made my heart race so bad I stopped it after a week then my rheumy tried Elavil 25mg. It too made my heart race constantly, kept me awake, increased restless legs sx. My doc asked me to give it a little more time for the side effects to wear off. After awhile I slept better at night and it even helped with my irritable bladder problem, but I couldn't tolerate the constant racing heart. I've now been off of it since Nov. 9, and the racing heart now only occurs occassrionally. I feel much better since stopping the Elavil. Taking Elavil with the Topamax slowed my weight loss as well, but I still continued to lose only because I exercised hard. Now my weight loss is going better since I stopped it.

    I would recommend give it time and see what happens.

    Jeanette